Alert archive / New York / Small Craft Advisories in 2023
Small Craft Advisory 89, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 27, 2023, 1:16 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2023, 1:16 PM EDT (17:16 UTC)
- Expired
- Sep 27, 2023, 10:17 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
907 WHUS71 KBUF 271716 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 116 PM EDT Wed Sep 27 2023 LOZ042-280300- /O.NEW.KBUF.SC.Y.0089.230927T1716Z-230928T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 116 PM EDT Wed Sep 27 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
153 WHUS71 KBUF 272013 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 413 PM EDT Wed Sep 27 2023 LOZ042-280300- /O.CON.KBUF.SC.Y.0089.000000T0000Z-230928T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 413 PM EDT Wed Sep 27 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
509 WHUS71 KBUF 280217 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1017 PM EDT Wed Sep 27 2023 LOZ042-280330- /O.CAN.KBUF.SC.Y.0089.000000T0000Z-230928T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1017 PM EDT Wed Sep 27 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to subside overnight. $$ Hitchcock
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 11:03 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 27, 11:03 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1103 AM EDT Wed Sep 27 2023 .SYNOPSIS... High pressure over Quebec will remain ridged across New York State and New England through Thursday, before a weak upper low slides just south of our area Thursday night and Friday bringing a few scattered showers to areas south of Lake Ontario. High pressure then re-establishes itself across the region bringing another stretch of dry weather through at least the first part of next week. Temperatures will be near normal through Thursday, before day to day warming pushes readings well above average for this weekend into early next week. && .NEAR TERM /THROUGH THURSDAY/... Strong high pressure over southern Quebec will remain ridged across New York State and New England. This will guarantee dry weather through the afternoon with a continued easterly low level flow. More widespread clouds across far western NY will slowly erode, while aloft varying amounts of mid and upper level clouds can be expected. Meanwhile, a weak upper level low bringing scattered showers to the western Great Lakes will slide east just south of Lake Michigan. Highs will be in the mid 60s to lower 70s. Weak upper low drifts slowly east across southern Michigan tonight, while strong high pressure remains ridged across our area, which will keep dry weather intact. Weak warm air advection will move through aloft overnight producing more mid and high clouds across western NY. Lows tonight will fall back into the low and mid 40s and may drop into the upper 30s inland east of Lake Ontario. It does not appear to get as chilly as last night though. High pressure starts to weaken Thursday as it slides into New England, however will still have a great deal of influence on our weather locally. Appears it will stay a dry day for the bulk of our area with an increase in cloud cover Thursday afternoon over western NY, with the chance for a few scattered showers across southwest NYS by evening as the aforementioned mid level low moves over western Lake Erie and northern Ohio. A more southeasterly flow will result in highs mainly in the upper 60s to low 70s (perhaps mid 70s toward the St. Lawrence valley), with mid 60s higher terrain. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... The weak southern component (closed H5 low) of a deteriorating Rex block will pass over our region Thursday night and Friday. This feature does not have a history of...and is not forecast to generate...much pcpn in its snail crawl to the east from the upper Mid west. This will not change when it moves through our area within a moisture starved environment late this week. Will thus maintain only chc pops for Thursday night into Friday...with the bulk of that being found over the western Southern Tier where basin average rainfall will be UNDER one tenth of an inch. The remainder of the forecast area will only experience increased cloud cover. An amplifying ridge stretching from the Lower Mississippi valley to the Upper Great Lakes will then offer at least partial clearing Friday night with no chc for any pcpn. Friday evening football games should go off without a hitch. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ...A STUNNING Weekend Expected to Welcome the Month of October... An anomalously strong ridge will be firmly in place over the eastern half of the country for Saturday and Sunday...while its attendant sfc high will be anchored overhead across the Lower Great Lakes. To give you an idea of the unusual nature of this ridge...its strength will have a return interval of once in more than 25-30 year period for this time of year for the Upper Great Lakes...and this does not even take into account its longevity...which will be several days. Needless to say...this will translate into an absolutely AMAZING weekend across our forecast area with wall to wall sunshine and temperatures more typical of early September rather than the start of October. Max temps will be in the low to mid 70s on Saturday and mid to upper 70s on Sunday. These values will be a SOLID 10 degrees above normal. Due to the continued dry antecedent conditions...have aimed above most of the guidance packages for max temps...trying to be in at least the upper quartile of those available. While the ridge will loose some of its amplification Monday and Tuesday by simply broadening over the eastern half of the country...it will NOT be any less impressive. The axis of this feature may also retrograde a bit in the process...but it will remain STAUNCHLY in control of the weather throughout the Great Lakes. No pcpn is anticipated under clear to partly cloudy skies and continued above normal temperatures. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... Widespread VFR conditions will prevail through tonight, with varying amounts of mid and upper level cloud traversing the region. Outlook... Thursday through Sunday...Mainly VFR. && .MARINE... Easterly winds will increase this afternoon across the western part of Lake Ontario. Expect choppy conditions with winds and waves just below advisory levels, and it's not out of the question that a short- lived Small Craft Advisory may eventually be needed for our western most Lake Ontario nearshore zone later today, so will continue to monitor. Expect similar conditions across western Lake Ontario again Thursday afternoon. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JM NEAR TERM...JLA/JM SHORT TERM...RSH LONG TERM...RSH AVIATION...JLA/JM MARINE...JLA/JM
Hazardous weather outlook, Sep 27, 5:28 AM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 528 AM EDT Wed Sep 27 2023 NYZ001>008-010>014-019>021-085-280930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 528 AM EDT Wed Sep 27 2023 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 528 AM EDT Wed Sep 27 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.